How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Skinner Your Own Question
Dr. Skinner
Dr. Skinner, Dermatologist
Category: Dermatology
Satisfied Customers: 1555
Experience:  MD , DNB ( D &V), FAAD
17577241
Type Your Dermatology Question Here...
Dr. Skinner is online now
A new question is answered every 9 seconds

I have a red blotchy rash on the top of my foot. It looks

Customer Question

I have a red blotchy rash on the top of my foot. It looks raised because of the color but it is basically flat. There are very very small bumps in the largest section but you cannot even feel them with your finger. It does not itch or ever get dry and peel. It does not ever blister. It does not ever change color. I have had it for months now but because it doesn't bother me at all I have not been worried about it. I am only concerned now because I've noticed a red rash line on my ankle so it must be spreading. I have tried Clotrimazole Cream and it made no difference. I have soaked my feet in vinegar
Submitted: 6 years ago.
Category: Dermatology
Expert:  Dr. Skinner replied 6 years ago.
Your condition is most likely to be progressive pigmentary purpura or Schamberg's disease.This usually manifests as red blotchy rash which subsequently turns brownish and is due to capillaritis or inflammation of the tiny blood vessel capillaries.They can involve the feet, ankle and the leg in some cases upto the knee.Often associated with venous incomptence and varicose veins.The rash does not respond to external application.Venous stockings, vit C 500mg daily and Daflon 500mg daily is the usual treatment modality.A photograph will help in confirming the diagnosis.
Customer: replied 6 years ago.
graphic
Expert:  Dr. Skinner replied 6 years ago.
thanks for the photo.This is most likely the progressive pigmentary purpura group of disorders like Schamberg's or Majochi's disease.Suggest to follow the treatment I suggested earlier.
Dr. Skinner and other Dermatology Specialists are ready to help you
Customer: replied 6 years ago.
One more thing. Any chance this could be caused by the contraceptive pill?
Expert:  Dr. Skinner replied 6 years ago.
very unlikely especially since they are asymptomatic